Alabama, 2011Tornado and Damaging Winds in Alabama, February 24 to 25, 2011
February 24 to 25, 2011 · NWS BMX · 52 events in 16 counties and zones
On the evening of Thursday, Feb 24th, A squall line passed through Central Alabama causing numerous reports of straight line wind damage. In addition, a brief EF0 tornado spun up in Marion County along the squall line.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $234,000
- Crop damage
- None recorded
- Events
- 52
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the evening of Thursday, Feb 24th, A squall line passed through Central Alabama causing numerous reports of straight line wind damage. In addition, a brief EF0 tornado spun up in Marion County along the squall line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 24, 7:44 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 24, 7:44 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CST THU FEB 24 2011
.UPDATE...MESOSCALE DISCUSSION.
&&
.MESOSCALE DISCUSSION...
FORECAST UPDATED TO INCREASE SURFACE WINDS/WIND GUSTS AND TO ADD
SEVERE THUNDERSTORM WORDING TO THE ZONES.
WITH THE LINE OF THUNDERSTORMS ONLY A COUPLE OF HOURS AWAY...AND THE
00Z UPPER AIR RUNS COMPLETE...WANTED TO TAKE A LOOK AT THE LATEST
MESOSCALE FEATURES THAT ARE...OR ARE NOT...DEVELOPING ACROSS CENTRAL
ALABAMA.
AS WE HAVE TALKED ABOUT FOR THE LAST COUPLE OF DAYS...SHEAR IS
LIKELY NOT GOING TO BE A PROBLEM. ALREADY WE ARE SEEING AN INCREASE
IN THE 0-6KM BULK SHEAR PROFILES TO 55-70KTS FOR POINTS ALONG AND
NORTH OF INTERSTATE 20. WITH SURFACE DEW POINTS IN THE UPPER 50S TO
RIGHT AROUND 60 FOR EVERYONE...THOSE SHEAR BULK SHEAR PROFILES
SHOULD BE ENOUGH TO SUSTAIN SOLID UPDRAFTS TO KEEP THUNDERSTORM
DEVELOPMENT GOING THROUGH THE EVENING HOURS.
THERMODYNAMICALLY...ONE OF THE OTHER FACTORS THAT WILL HELP CONTINUE
DEVELOPMENT AND GET US CLOSER TO EXPERIENCE SEVERE WIND GUSTS AS
THIS LINE MOVES THROUGH THE AREA IS THE INCREASE IN MID-LEVEL LAPSE
RATES OVER THE LAST 3-6 HOURS ACROSS NORTHWEST PORTIONS OF THE
STATE.
BUT AS SEVERE WEATHER GOES...WE TRY TO LOOK FOR THE FACTORS THAT
COULD LIMIT POTENTIAL SEVERE WEATHER AS WELL...AND THERE ARE A
COUPLE. ONE OF THE BIGGEST LIMITING FACTORS IS SEEN IN UPPER AIR
SOUNDINGS AROUND ALMOST ALL OF THE SOUTHEAST THIS EVENING. A FAIRLY
DECENT TEMPERATURE INVERSION STARTING AT 700MB COULD HAMPER ANY
STRONG UPDRAFTS THAT ARE INITIATED. JAN AND BMX ARE SHOWING THE
MOST PREVALENT ONES...AND THIS IS LIKELY WHY WE HAVE NOT SEEN ANY
SIGNIFICANT WARM SECTOR DEVELOPMENT AHEAD OF THIS LINE OF
THUNDERSTORMS THUS FAR. THAT BEING SAID...AFTER LOOKING OVER THE
LAPS SOUNDINGS FROM 00Z...THEY ARE SHOWING THIS CAPPING INVERSION
OVER ALABAMA AND NORTHEAST MISSISSIPPI...BUT FURTHER ANALYSIS SHOWS
AN EVENTUAL EROSION OF THIS CAP JUST AHEAD OF THE CURRENT LINE OF
THUNDERSTORMS. THIS TREND OF CAP EROSION WILL LIKELY CONTINUE AS
THE MAIN LINE CLOSES IN ON CENTRAL ALABAMA...BUT THE QUESTION WILL
ENOUGH OF THE CAP ERODE TO BE SIGNIFICANT IN THE WAY OF CONTINUED
SIGNIFICANT THUNDERSTORM DEVELOPMENT.
ALL OF THAT BEING SAID...WITH A 40-45KTS 850 JET ALREADY DEVELOPING
AND A 115-125KT UPPER LEVEL JET ASSISTING IN LARGE SCALE ASCENT
OVERHEAD...THE LACK OF SURFACE BASED INSTABILITY WILL LIKELY BE
OVERCOME TO THE POINT OF ALLOWING UPDRAFTS TO BE SUSTAINED LONG
ENOUGH FOR PORTIONS OF CENTRAL ALABAMA...ESPECIALLY POINTS ALONG AND
NORTH OF INTERSTATE 59...TO EXPERIENCE SOME SEVERE WEATHER THIS
EVENING. DAMAGING WIND GUSTS WITH THE SQUALL LINE AS IT MOVES
THROUGH THE STATE WILL LIKELY BE THE MAIN THREAT. THERE WILL ALSO
BE A VERY ISOLATED TORNADO THREAT AS THE LINE MOVES THROUGH...AS
0-1KM SRH VALUES REMAIN IN THE 350-500 M^2/S^2 RANGE.
TIMING IS ALSO SOMETHING THAT IT LOOKS LIKE WE ARE GOING TO HAVE TO
ADJUST SLIGHTLY AS THE LINE LOOKS TO BE RUNNING ABOUT 2 HOURS FASTER
THAN THE MODELS HAD IT MOVING INTO CENTRAL ALABAMA. A 10 PM ARRIVAL
INTO OUR NORTHWEST COUNTIES OF MARION AND LAMAR...WITH AN APPROXIMATE
ARRIVAL TIME OF 1-2AM INTO THE GREATER BIRMINGHAM METRO AREA.
&&
AVIATION...00Z TAF DISCUSSION.
THE SQUALL LINE ASSOCIATED WITH THE APPROACHING FRONTAL SYSTEM IS
CURRENTLY LOCATED ACROSS E AR SWRD INTO N LA AND WILL CONTINUE TO
SLIDE EWD THRU THE EVNG. THIS LINE SHOULD REACH NW PORTIONS OF THE
CWA AROUND MIDNIGHT. HAVE ADJUSTED TIMING OF THE LINE SLIGHTLY FOR
EACH TERMINAL...BUT NO MAJOR CHANGES HAVE BEEN MADE AS OF YET.
BETTER TIMING WILL BE KNOWN AS THE LINE APPROACHES THE STATE...SO
EXPECT ADDITIONAL CHANGES TO SQUALL LINE ARRIVAL/DEPARTURE TIMES
WITH THE NEXT ISSUANCE. AT THIS TIME...BELIEVE THE ACTIVITY WILL
TRACK EWD ACROSS THE AREA AND EXIT THE SE SITES AROUND 12Z. VIS AND
CIGS WILL LIKELY DROP TO LIFR AND IFR...RESPECTIVELY...AS THE SQUALL
LINE MOVES ACROSS THE AREA. A TIGHT PRESSURE GRADIENT WILL KEEP
SOUTHERLY WINDS GUSTING UP TO 25 KTS THRU THE EVNG AND INTO THE
OVERNIGHT PERIOD. GUSTS UP TO 40 OR 50 KTS ARE POSSIBLE ALONG THE
LEADING EDGE OF THE SQUALL LINE...BUT SHOULD BE BRIEF IN NATURE.
WINDS WILL SHIFT TO WNW BEHIND THE FRONT...AND MODELS SHOW MVFR CIGS
PERSISTING FOR SEVERAL HRS IN THE WAKE OF THE BOUNDARY AS WELL.
SKIES SHOULD BEGIN TO CLEAR FROM W TO E FRI AFTN.
NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER
SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND
MONITORED FOR ACCURACY.
19
HYDROLOGY...
THE WEATHER SYSTEM MOVING THROUGH TONIGHT SHOULD BE A FAIRLY QUICK
HITTING ONE...WITH THE STRONGEST STORMS LASTING JUST A COUPLE
HOURS AT MOST. DUE TO THE SPEED OF MOVEMENT...QPF APPEARS TO
REMAIN WELL BELOW FLOOD GUIDANCE LEVELS. ALTHOUGH NORMAL POOR
DRAINAGE AND QUICK RESPONSE LOCATIONS COULD SEE SOME HIGH
WATER...NO WIDESPREAD FLOODING CONCERNS ARE EXPECTED IN CENTRAL
ALABAMA AT THIS TIME.
/61/
&&
.PREV DISCUSSION... /ISSUED 520 PM CST THU FEB 24 2011/
DISCUSSION...
WELL...CONDITIONS ACROSS CENTRAL ALABAMA ARE CURRENTLY A BIT MORE
MOIST THAN PREVIOUS COMPUTER MODELS HAD PREDICTED. SURFACE DEW
POINTS IN THE WESTERN 2/3 OF THE AREA ARE WITHIN 2 DEGREES (EITHER
SIDE) OF 60F...WHICH IS ANYWHERE FROM 7 TO 10 DEGREES HIGHER THAN
THE 12Z MAVMOS HAD PREDICTED FOR THIS TIME FRAME. UPPER 50S TO
LOWER 60S DEWPOINTS GO TO THE WEST ALL THE WAY BACK TO THE DRY
LINE...WHICH IS CURRENTLY BETWEEN DFW AND TYLER TEXAS. THE
DEEPENING SURFACE LOW PASSING TO OUR NORTH WILL CONTINUE TO
PROVIDE SOUTH TO SOUTHWEST WINDS THIS EVENING...SO I WOULD EXPECT
TEMPERATURES AND DEW POINTS TO NOT MAKE A LOT OF BIG MOVEMENTS
UNTIL COLD FRONTAL PASSAGE OVERNIGHT. THAT MAKES THINGS POTENTIALLY
MORE UNSTABLE DURING THE TIME THAT SURFACE AND MID LEVEL FORCING
MAXES OUT. AS A RESULT...I'M NOW A BIT MORE CONCERNED WITH THE
POTENTIAL FOR SEVERE STORMS IN OUR AREA LATER TONIGHT...AND
MESOSCALE DEVELOPMENTS WILL NEED TO BE WATCHED CLOSELY DURING THE
EVENING HOURS.
ALL SIGNS CONTINUE TO POINT TO A SHORT REST PERIOD IN BETWEEN
SYSTEMS FRIDAY NIGHT INTO SUNDAY MORNING.
CURRENTLY HAVE FAIRLY HIGH CONFIDENCE THAT THERE WILL BE A SEVERE
WEATHER/TORNADO THREAT SOME TIME BETWEEN LATE SUNDAY AND MONDAY
EVENING...AS THE NEXT UPPER LEVEL SHORTWAVE TROUGH LIFTS
NORTHEASTWARD ACROSS THE TN/OH VALLEYS AND DRAGS A SURFACE FRONT
THROUGH THE SOUTHEASTERN STATES. THE UNCERTAINTY WITH THIS SYSTEM
REMAINS WITH THE TIMING. ECMWF REMAINS THE SLOWEST...DELAYING THE
FRONTAL PASSAGE UNTIL AROUND NOON MONDAY. GFS AND GEM ARE 6 TO 8
HOURS QUICKER...AND ALSO FARTHER NORTH WITH THE MOVEMENT OF THE
PARENT SURFACE LOW. MY GUT TELLS ME TO GO WITH THE SLOWEST MODEL
(LOCAL RULE OF THUMB STATES THAT THE SLOWEST MODEL IS USUALLY
STILL TOO FAST)...WHICH WOULD BE THE ECMWF. BUT WITH THE
OPERATIONAL GFS AND GEM...NOT TO MENTION ENSEMBLE SUPPORT...THERE
IS JUST THAT LITTLE BIT OF UNCERTAINTY. HOPEFULLY THINGS WILL
SHAKE OUT AND COME INTO BETTER AGREEMENT ON THE TIMING...SO THAT
WE CAN THEN CONCENTRATE MORE ON THE MESOSCALE DETAILS THAT WOULD
DETERMINE THE STRENGTH AND MODE OF THE THREAT.
ONCE THAT SECOND SYSTEM GETS THROUGH HERE CONDITIONS APPEAR TO
RETURN TO A ZONAL FLOW DOMINATED PATTERN...WITH DRY AND SEASONABLE
WEATHER.
/61/
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 58 59 32 69 41 / 100 10 0 0 10
ANNISTON 60 60 34 69 44 / 90 20 0 0 0
BIRMINGHAM 59 60 37 69 51 / 100 10 0 0 10
TUSCALOOSA 60 61 35 72 49 / 100 0 0 0 10
CALERA 60 61 37 70 49 / 100 10 0 0 10
AUBURN 59 68 40 69 50 / 60 60 0 0 0
MONTGOMERY 62 68 38 73 50 / 60 20 0 0 0
TROY 59 69 38 74 50 / 60 60 0 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING COUNTIES:
AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN...
CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...
DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...
LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY...
PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST.
CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...
WINSTON.
&&
Hazardous weather outlook, Feb 24, 8:10 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CST THU FEB 24 2011
ALZ011>015-017>050-260210-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
810 PM CST THU FEB 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA
BEGINNING AT 10 PM AND CONTINUING THROUGH THE OVERNIGHT HOURS.
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE
NEAR AND NORTH OF A LINE FROM LIVINGSTON TO TUSCALOOSA TO BIRMINGHAM
BETWEEN 10 PM AND 2 AM. THE THREAT WILL THEN SHIFT TO STRAIGHT LINE
WINDS AND LARGE HAIL FOR AREAS GENERALLY NORTH OF A LINE FROM SELMA
TO PRATTVILLE TO ROCKFORD TO HEFLIN. THIS ACTIVITY IS MAINLY EXPECTED
BETWEEN 2 AM AND 5 AM.
BREEZY CONDITIONS ARE ALSO EXPECTED THROUGH THE OVERNIGHT HOURS.
SUSTAINED WINDS BETWEEN 10 AND 20 MPH WITH A FEW GUSTS TO 30 MPH ARE
POSSIBLE. WINDS WILL BE STRONGEST JUST AHEAD OF THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A WEAKENING AREA OF THUNDERSTORMS WILL BE ACROSS SOUTHEAST PORTIONS
OF CENTRAL ALABAMA FRIDAY MORNING. ALTHOUGH A FEW STRONG WIND GUSTS
ARE POSSIBLE...THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE
LIMITS.
ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT CENTRAL ALABAMA SUNDAY
NIGHT INTO MONDAY. DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES
WILL BE POSSIBLE ACROSS THE ENTIRE AREA. THERE IS THE POTENTIAL THAT
THIS SYSTEM COULD BE STRONGER AND THUS HAVE A HIGHER THREAT OF
SEVERE WEATHER THAN THE FIRST SYSTEM. TIMING DIFFERENCES LEAD TO
LESSER CONFIDENCE AT THIS TIME. THIS SYSTEM WILL ALSO PRODUCE BREEZY
CONDITIONS WITH GUSTS TO 30 MPH POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BECOME
NECESSARY TONIGHT AND POSSIBLY AGAIN ON MONDAY. DUE TO THE
ATMOSPHERIC SHEAR AVAILABLE...A TORNADO WATCH IS LIKELY FOR PARTS
OF CENTRAL ALABAMA TONIGHT.
In the hours before
Local storm report, Feb 24, 9:15 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
915 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND DMG 4 SSE LAKE TUSCALOOSA B 33.33N 87.59W
02/24/2011 TUSCALOOSA AL UTILITY COMPANY
TREE REPORTED DOWN ON LARY LAKE RD AT TROY TRIMM RD...DUE
TO GRADIENT WINDS.
&&
GOLDENLocal storm report, Feb 24, 9:39 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM NON-TSTM WND DMG 1 W BLOUNTSVILLE 34.10N 86.59W
02/24/2011 BLOUNT AL EMERGENCY MNGR
TREE REPORTED DOWN ALONG CO RD 47.
&&
GOLDENThunderstorm Wind, Marion
- When
- February 24, 10:05 PM CST
- Where
- Marion County, 4.48 mi SE of Shottsville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.220, -88.080
Two homes near County Road 19 suffered roof damage.
Thunderstorm Wind, Marion
- When
- February 24, 10:15 PM CST
- Where
- Marion County, 0.58 mi WSW of Hamilton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- Emergency Manager
- Coordinates
- 34.128, -87.990
Straight line winds brought down powerlines along Military Street.
Tornado, Marion
- When
- February 24, 10:18 PM CST to 10:19 PM CST
- Where
- Marion County, 0.8 mi ENE of Wiginton to 1.36 mi ENE of Wiginton
- Rating
- EF0
- Path length
- 0.57 mi
- Path width
- 100 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.286, -87.858
A tornado touched down briefly just to the northwest of Hackleburg, doing extensive damage to numerous chicken houses, sheds and outbuildings in the area by removing pieces of tin roofing and peeling off metal siding. In a few cases, the roof was completely removed. One chicken house was completely destroyed. Many trees were knocked down, with several damaging homes. The outdoor recreation facility suffered minor roof damage and a couple light poles were knocked down. The tornado also knocked down a TV tower.
Thunderstorm Wind, Lamar
- When
- February 24, 10:25 PM CST
- Where
- Lamar County, 0.9 mi NE of Vernon
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 33.760, -88.110
Trees and powerlines were knocked down across much of the county.
Thunderstorm Wind, Fayette
- When
- February 24, 10:34 PM CST
- Where
- Fayette County, 4.64 mi WNW of Fayette R Arthur Arp
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.747, -87.874
Metal roofing from a barn was blown into near by trees, approximately 40 feet up. Part of the barn was blown onto Highway 107.
Thunderstorm Wind, Fayette
- When
- February 24, 10:37 PM CST
- Where
- Fayette County, 2.92 mi NW of Fayette R Arthur Arp
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 33.753, -87.832
A roof was blown off a building.
Thunderstorm Wind, Fayette
- When
- February 24, 10:42 PM CST
- Where
- Fayette County, 0.8 mi SE of Glen Allen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 33.912, -87.740
Several trees were blown down in Glen Allen.
Thunderstorm Wind, Winston
- When
- February 24, 10:48 PM CST
- Where
- Winston County, 1.14 mi E of Lynn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 34.050, -87.530
Several trees were blown down.
Thunderstorm Wind, Walker
- When
- February 24, 11:02 PM CST
- Where
- Walker County, 2.93 mi NE of Saragossa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 33.933, -87.368
A barn was damaged on Duncan Road, between Highway 5 and Highway 195.
Thunderstorm Wind, Walker
- When
- February 24, 11:02 PM CST
- Where
- Walker County, 1.44 mi SW of Saragossa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.883, -87.415
Several trees were blown down on Scott Cemetery Rd.
Thunderstorm Wind, Walker
- When
- February 24, 11:05 PM CST
- Where
- Walker County, 3.41 mi W of Carona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.697, -87.529
Several trees were blown down, blocking Highway 18 at the Fayette/Walker county line.
Thunderstorm Wind, Walker
- When
- February 24, 11:09 PM CST
- Where
- Walker County, 1.42 mi NNE of Jasper
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.849, -87.270
Wind damage was reported at the Northside Baptist Church on Highway 78.
Thunderstorm Wind, Winston
- When
- February 24, 11:10 PM CST
- Where
- Winston County, 0.44 mi ESE of Meek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 34.079, -87.213
Several trees were blown down in Arley.
Thunderstorm Wind, Winston
- When
- February 24, 11:10 PM CST
- Where
- Winston County, 1.25 mi NW of Nesmith
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.181, -87.137
A roof was blown off a mobile home and several trees were blown down on County Road 39 at Highway 278.
Thunderstorm Wind, Walker
- When
- February 24, 11:10 PM CST
- Where
- Walker County, 1.08 mi ESE of Marigold
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.913, -87.253
Trees were blown down at Gaines Road and Christy Lane, near Highway 257.
Thunderstorm Wind, Walker
- When
- February 24, 11:18 PM CST
- Where
- Walker County, 6.27 mi N of Sipsey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 33.910, -87.089
Several trees blown down on Smith Lake Dam rd, near Highway 69.
Thunderstorm Wind, Walker
- When
- February 24, 11:22 PM CST
- Where
- Walker County, 0.52 mi NW of Sipsey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.825, -87.087
Several trees down reported in Sipsey.
Thunderstorm Wind, Walker
- When
- February 24, 11:25 PM CST
- Where
- Walker County, 1.76 mi NE of Gorgas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 33.666, -87.176
Power lines were blown down along Copeland Ferry Road.
Thunderstorm Wind, Tuscaloosa
- When
- February 24, 11:28 PM CST
- Where
- Tuscaloosa County, 1.5 mi NNW of Northport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.240, -87.590
Wind speeds estimated at 60 mph.
Thunderstorm Wind, Tuscaloosa
- When
- February 24, 11:32 PM CST
- Where
- Tuscaloosa County, 1.56 mi N of River View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.243, -87.551
Several trees blown down in Northport, including along Watermelon Road.
Thunderstorm Wind, Jefferson
- When
- February 24, 11:36 PM CST
- Where
- Jefferson County, 0.63 mi WSW of Palos
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.647, -87.060
Several trees were blown down on Flat Top Road.
Thunderstorm Wind, Sumter
- When
- February 24, 11:40 PM CST
- Where
- Sumter County, 1.37 mi N of Livingston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.600, -88.183
A tree was blown down along North Washington Street.
Thunderstorm Wind, Sumter
- When
- February 24, 11:40 PM CST
- Where
- Sumter County, 1.75 mi W of York Mallard Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.500, -88.300
Several trees blown down.
Thunderstorm Wind, Jefferson
- When
- February 24, 11:41 PM CST
- Where
- Jefferson County, 2.88 mi NNW of Mt Olive
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.719, -86.886
Several trees were blown down on Thomas Loop Road.
Thunderstorm Wind, Sumter
- When
- February 24, 11:41 PM CST
- Where
- Sumter County, 3 mi NNE of York Mallard Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.538, -88.244
Powerlines were blown down along Highway 11 between York and Livingston.
Thunderstorm Wind, Jefferson
- When
- February 24, 11:47 PM CST
- Where
- Jefferson County, 0.9 mi S of Brookside
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.617, -86.921
Several trees were blown down on Forestdale Bend Road near Brookside.
Thunderstorm Wind, Jefferson
- When
- February 24, 11:47 PM CST
- Where
- Jefferson County, 0.54 mi ESE of Brookside
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 33.628, -86.911
Several trees were blown down along Coalburg Road causing interruptions in power service.
Thunderstorm Wind, Blount
- When
- February 24, 11:47 PM CST
- Where
- Blount County, 1.38 mi NW of Nector
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.966, -86.644
Power lines were blown down on Mountain View Trail and County Road 11.
Thunderstorm Wind, Jefferson
- When
- February 24, 11:50 PM CST
- Where
- Jefferson County, 0.38 mi N of Oakwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 33.575, -86.929
Trees and powerlines were knocked down along Minor Parkway near Minor High School.
Thunderstorm Wind, Blount
- When
- February 24, 11:52 PM CST
- Where
- Blount County, 0.61 mi ENE of Dallas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.852, -86.660
A tree was blown down blocking Highway 79 near the Dallas Selfville Fire Department.
Thunderstorm Wind, Jefferson
- When
- February 24, 11:55 PM CST
- Where
- Jefferson County, 0.84 mi NNE of Crocker Jct
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 33.661, -86.813
Several power poles were blown down.
Thunderstorm Wind, Sumter
- When
- February 24, 11:55 PM CST
- Where
- Sumter County, 1.5 mi NNE of Lilita
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.500, -88.120
A tree was blown down on County Road 21.
Thunderstorm Wind, Jefferson
- When
- February 24, 11:56 PM CST
- Where
- Jefferson County, 1.18 mi N of Fultondale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.637, -86.797
A tree was blown down onto a house on Pineywood Rd.
Thunderstorm Wind, Blount
- When
- February 24, 11:56 PM CST
- Where
- Blount County, 1.72 mi W of Allgood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 33.920, -86.530
A tree was blown down across County Road 1.
Thunderstorm Wind, Blount
- When
- February 24, 11:57 PM CST
- Where
- Blount County, 0.57 mi W of Allgood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.920, -86.510
The roof was blown off a barn.
Thunderstorm Wind, Jefferson
- When
- February 24, 11:59 PM CST
- Where
- Jefferson County, 0.69 mi N of Ayres
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Utility Company
- Coordinates
- 33.690, -86.680
A power pole was knocked down.
Thunderstorm Wind, Jefferson
- When
- February 25, 12:10 AM CST
- Where
- Jefferson County, 2.04 mi S of Trussville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 33.591, -86.614
Trees were blown down onto a storage building at Queenstown Road and 2nd Street.
Thunderstorm Wind, Etowah
- When
- February 25, 12:11 AM CST
- Where
- Etowah County, Gallant
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.000, -86.250
Trees and power lines were blown down in Gallant and the surrounding area.
Thunderstorm Wind, Etowah
- When
- February 25, 12:13 AM CST
- Where
- Etowah County, 2.15 mi SSE of Tumlin Gap
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.000, -86.190
Trees were blown down on Rocky Hollow Road.
Thunderstorm Wind, Etowah
- When
- February 25, 12:15 AM CST
- Where
- Etowah County, 1.73 mi NE of Sardis City
- Measured
- 65 kt (75 mph) estimated sustained
- Property damage
- $8,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.187, -86.098
Several trees were uprooted or snapped, causing damage to a shed and barn along Jack Floyd St., Broadwell Rd., and Horton Circle. Winds were estimated at 70-75 mph.
Thunderstorm Wind, St. Clair
- When
- February 25, 12:25 AM CST
- Where
- St. Clair County, 1.5 mi NNE of Moody
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.600, -86.490
Several trees were blown down along Moody Parkway.
Thunderstorm Wind, St. Clair
- When
- February 25, 12:26 AM CST
- Where
- St. Clair County, 1.71 mi N of Wattsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 33.695, -86.281
Power lines were blown down along Highway 231 at Rattlesnake Hill Circle.
Thunderstorm Wind, Etowah
- When
- February 25, 12:26 AM CST
- Where
- Etowah County, 0.71 mi ESE of Gadsden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.017, -86.008
Trees and power lines were blown down in and around Gadsden.
Thunderstorm Wind, St. Clair
- When
- February 25, 12:27 AM CST
- Where
- St. Clair County, 4.04 mi WSW of Henry Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.805, -86.138
Several trees were blown down along County Road 22.
Thunderstorm Wind, Shelby
- When
- February 25, 12:28 AM CST
- Where
- Shelby County, 0.58 mi NNW of Scotrock
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 33.258, -86.824
A chain link fence was blown over and fourteen fence poles were bent.
Thunderstorm Wind, Cherokee
- When
- February 25, 12:35 AM CST
- Where
- Cherokee County, 1.5 mi NE of Leonard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.215, -85.801
A tree was blown down across County Road 70.
Thunderstorm Wind, St. Clair
- When
- February 25, 12:40 AM CST
- Where
- St. Clair County, 0.48 mi N of Pell City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.587, -86.280
Several trees blown down in and around Pell City.
Thunderstorm Wind, Calhoun
- When
- February 25, 1:08 AM CST
- Where
- Calhoun County, 0.73 mi NNW of (Anb)anniston Calhou
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.590, -85.855
Thunderstorm Wind, Cleburne
- When
- February 25, 1:22 AM CST
- Where
- Cleburne County, 8.04 mi SW of Abel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.473, -85.824
A tree was blown down along Cheaha Road.
Thunderstorm Wind, Cleburne
- When
- February 25, 1:22 AM CST
- Where
- Cleburne County, 1.35 mi S of Heflin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.630, -85.581
Several trees were blown down along Perryman Bridge Rd and Evans Bridge Rd, between Heflin and Interstate 20.
Thunderstorm Wind, Clay
- When
- February 25, 1:31 AM CST
- Where
- Clay County, 0.15 mi ESE of Hatchett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.129, -86.048
Trees were blown down near County Road 7.
Thunderstorm Wind, Clay
- When
- February 25, 1:35 AM CST
- Where
- Clay County, 3.03 mi WNW of Barfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.369, -85.767
Several trees were knocked down along Highway 49.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, February 24 to 25, 20114 deaths · $1.0 million · EF2 · 31 events
- Tornadoes and Damaging Winds in Kentucky, February 24 to 28, 20111 injured · $640,000 · EF3 · 19 events
- Tornadoes and Flood in Tennessee, February 24, 20112 injured · $2.3 million · EF2 · 33 events
- Tornadoes and Damaging Winds in Mississippi, February 24, 2011$2.9 million · EF2 · 39 events
- Tornadoes and Flash Flooding in Tennessee, February 24, 2011$1.7 million · EF2 · 23 events
- Tornadoes and Flash Flooding in Arkansas, February 24, 20112 injured · $1.3 million · EF1 · 35 events
- Tornado and Damaging Winds in Louisiana, February 24, 2011$767,000 · EF1 · 4 events
- Tornado and Damaging Winds in Alabama, February 24 to 25, 2011$138,000 · EF0 · 36 events
- Flash Flooding and Damaging Winds in Arkansas, February 24, 2011$352,000 · 83 kt wind · 13 events
- Winter Storm and Heavy Snow in Nevada, February 24 to 25, 20112 injured · $250,000 · 3 events
- Winter Storm and Hail in Kansas, February 24, 20112 injured · $125,000 · 0.75 in hail · 9 events
- Hail and Damaging Winds in Louisiana, February 24, 20111 injured · $70,000 · 1.5 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288705, 288707, 288703, 288708, 288926, 288928, 288927, 288929, 288931, 288932, 288930, 288936, 288933, 288934, 288937, 288940, 288939, 288941, 288943, 288942, 288946, 288948, 288955, 288947, 288956, 288953, 288954, 289167, 288952, 288935, 289169, 289173, 289174, 289177, 289182, 289179, 289505, 289521, 289535, 289540, and more.